Ask a doctor

Sagging and Heavy After Botox, Causes? and How Long Will This Last?

I Got 20 Units of Botox Between my Brows, and Now my Upper Lids Are Full of Fluid and Sag Way Down. What Causes This & How Long Will This Last?

Doctor Answers (5)

Botox sagging of eyelids

+1

Botox is an art and science. If you only had the glabellar region treated between the eyebrows and not the forehead, it is difficult to imagine why you would be sagging. If there were some Botox injections above the eyebrows then the muscle would be expected to relax and depending on which muscles are affected, it might cause the lower forehead to drop along with the upper eyelids. If it is a swelling reaction, to a numbing cream, then this should not last more than a couple of days. See your doctor as they know best which areas they treated and can advise you appropriately.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Lid sagging after Botox

+1

You may have lid ptosis which can occur if injecting too much or too low underneath the brow. It usually improves after 2-4 weeks. You can reverse the effects with a special eyedrop that you can get from your doctor. I would definitely contact the treating physician first to see if they can help you with this. The swelling may be from excessive bruising and may improve with ice or cold compresses and rest. The effects of Botox wear off usually after 3-4 months.

M. Christine Lee, MD
Walnut Creek Dermatologic Surgeon
4.5 out of 5 stars 11 reviews

Botox causing Ptosis

+1

It is possible that the Botox injected between your brows has weekend the muscles that elevate your eyelids. While this is uncommon it happens. This will resolve with time but can be improved right away with an ophthalmic drop your doctor can prescribe

Thomas Buonassisi, MD
Vancouver Facial Plastic Surgeon
5.0 out of 5 stars 56 reviews

Sagging and Heavy After Botox, Causes? and How Long Will This Last?

+1

 Drooping of the upper eyelids occurs when Botox is injected too close to the eyebrows.  When this happens, the brows drop, bringing down the upper eyelid skin creating a droopy look.  The Botox effects will lessen over 3-4 months.  You can try to actively contract and lift the eyebrows that will make the Botox wear off more quickly, IMHO.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Sagging and heavy after Botox

+1

This is most likely ptosis, which is where the upper eyelid is affected by the Botox injection and unable to lift properly. The good news is that it does go away, but it does take some time. Revisit your physician and see about getting some prescription eyedrops that may help alleviate this faster. But it normally does last several weeks. I am concerned that you say they are "full of fluid", as that's not a normal part of ptosis, so please call your injector and return for an evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.